MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY IRELAND - 9616671 DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Model Number 130760142
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Intraoperatively during initial surgery right side it was not possible to fix the glenosphere to the metaglene.Another glenosphere was available and used without any issue.No surgical delay, no adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : intraoperatively during initial surgery right side it was not possible to fix the glenosphere to the metaglene.Another glenosphere was available and used without any issue.No surgical delay, no adverse patient consequences.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the device found the threaded shaft stripped, the observed condition could have contributed to the mating issues with the metaglene.The condition in which the device was received and opened remains unknown.Per the delta xtend¿ reverse shoulder system surgical technique 103333-220905 (page 34), "proper alignment between the glenosphere and metaglene is absolutely essential to avoid cross threading between the components.Proper alignment leads to smooth thread engagement and easy screwing.If the glenosphere seems difficult to thread onto the metaglene, do not force engagement but re-align the components.If necessary remove the inferior retractor or improve the capsular release." a dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test was unable to be performed as its mating device was not returned.The overall complaint was confirmed as the observed condition of the dxtend glenosphere std d42mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : product description: dxtend glenosphere std d42mm.Product code: 130760142.Lot number: 5500057.Please provide: 1) quantity manufactured: 30.2) date of manufacture: 03/03/23.3) any anomalies or deviations identified in dhr: n/a.4) expiry date: 01/31/2028.5) ifu reference: w90930 rev.D.The dhr analysis of the batch returned shows an initial conformance of this product with regards to its specification.For this batch, there was no deviation or non conformance.Corrected h3.

Brand Name
DXTEND GLENOSPHERE STD D42MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork IN
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17288931
Report Number1818910-2023-13814
Device Sequence Number17729279
Product Code HSD
UDI-Device Identifier10603295027775
UDI-Public10603295027775
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number130760142
Device Catalogue Number130760142
Device Lot Number5500057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/02/2023
08/15/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/03/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown